MAUDE Adverse Event Report: COLOPLAST A/S RESTORELLE  L; SURGICAL MESH

COLOPLAST A/S RESTORELLE  L; SURGICAL MESH
Model Number 5014402400
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Codes Abdominal Pain (1685); Anemia (1706); Erosion (1750); Diarrhea (1811); Micturition Urgency (1871); Nausea (1970); Pain (1994); Discomfort (2330); Prolapse (2475); Skin Tears (2516); Weight Changes (2607); Intermenstrual Bleeding (2665); Constipation (3274); Kidney Infection (4502); Dyspareunia (4505); Decreased Appetite (4569); Urinary Incontinence (4572)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Coloplast has not been provided any corroborating evidence to verify the information contained in this report.The lot number was reviewed for complaint trend, nonconforming report and capa.Devices met specification prior to release and no trends were noted.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Event or Problem Description
As reported to coloplast, though not verified, legal representative stated the patient with this device experienced pelvic pressure, vaginal bulge, frequent constipation, chronic pain, pelvic pain, abdominal pain, weight loss, loss of appetite, nausea, diarrhea, vaginal pain, spotting, vaginal discomfort, foreign object under the vagina, ongoing pelvic discomfort, discomfort in the lower abdomen, discomfort in suprapubic region, interstitial cystitis, pelvic fullness, bladder instillation, inconsistent voiding, self-catheterization, palpation consistent with residual device that was removed several years ago, dyspareunia, bleeding after intercourse, circumferential pain at the introitus, a small tear at the posterior aspect consistent with vulvar vestibulitis, poor wound healing, self-catheterization, pain below the urethra, tearing along the urethra, bleeding after intercourse, throbbing sensation in the pelvis, post-coital soreness, urinary hesitancy, vaginal injections in office, and post void residual volume.Patient had explantation of vaginal device, urethrolysis, posterior repair, and cystoscopy under general anesthesia.Patient had robotic assisted sacrocolpopexy with pelvic organ prolapse device, midurethral device from another manufacturer, lysis of adhesions and cystourethroscopy under general anesthesia.Patient had an abdominal and pelvic mri for possible device infection.Impressions noted postsurgical changes related to sacral colpopexy with mesh extending from the vaginal cuff to the left aspect of sacrum.No abnormal fluid signal / collection surrounding the device to suggest infection / inflammation and no pelvic fluid collection/abscess.Mild presacral edema, likely postsurgical.No acute abnormality is seen within the abdomen.Patient had a cystoscopy and laparoscopy under general anesthesia.Patient had harvest of fascia from abdomen for midurethral device from another manufacturer and explantation of midurethral device from another manufacturer under general anesthesia.Patient had abdominal wound separation with sutures placed in office.Patient passed the device out of the vagina and it was sent to pathology.The patient's doctor noted pictures she took of the device were consistent with the pelvic organ prolapse device.Pathology report noted a minute fragment of benign keratinized squamous epithelium.No dysplasia or malignancy identified, and 1 cm of translucent tissue.The pathologist thought that the material was part of a sponge or something else that was used to transport a fragment of epithelium.Patient had a pelvic ultrasound with transvaginal.Findings noted that with the residual small fragments of vaginal device in the anterior and posterior wall of the vagina as described with findings concerning protrusion into the lumen.
 
Event or Problem Description
Additional information received on 4/6/2023 provided information that the patient experienced urinary urgency problems, infections, vaginal vault prolapse.Surgical removal of the mesh took place on (b)(6) 2021 and (b)(6) 2023.
 
Event or Problem Description
Additional information received on 5/18/2023 provides information regarding the restorelle mesh which was excised on (b)(6) 2022.
 
Event or Problem Description
Additional information received on 6/6/2023 as follows: the patient experienced anemia requiring transfusion, unclear if related to recent cystoscopy and mesh removal.

Brand Name
RESTORELLE  L
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST MANUFACTURING US, LLC
1601 west river road north
minneapolis MN 55411
Manufacturer Contact
usbes brian e schmidt
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key16274955
Report Number2125050-2023-00114
Device Sequence Number20515620
Product Code OTO
UDI-Device Identifier05708932483964
UDI-Public05708932483964
Combination Product (Y/N)N
PMA/510(K) Number
K122440
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2022
Device Model Number5014402400
Device Catalogue Number501440
Device Lot Number6955694
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/04/2023
Supplement Date Received by Manufacturer04/06/2023
05/18/2023
06/06/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date04/14/2023
05/25/2023
06/09/2023
Date Device Manufactured09/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexUnknown